Hail, Chittenden
- When
- June 30, 2:00 AM EST
- Where
- Chittenden County, Williston
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.433, -73.067
An area of low pressure moved across southern Canada during Sunday, June 29th. The associated cold front moved into northern New York during late Sunday night (June 29th).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
An area of low pressure moved across southern Canada during Sunday, June 29th. The associated cold front moved into northern New York during late Sunday night (June 29th). Thunderstorms developed along and ahead of this cold front Sunday night (June 29th) into early Monday morning (June 30th). Some of the thunderstorms resulted in gusty winds and hail. In the town of Williston, Penny size hail was reported along with very heavy rain in a thunderstorm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 30, 1:35 AM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 235 AM EDT TUE JUN 30 2003 CURRENTLY...CLEAR SKIES NEARLY ALL OF NEW ENGLAND TONIGHT AS HIGH PRESSURE IN FIRM CONTROL. TEMPS HAVE FALLEN INTO THE 50S AREA WIDE...WITH PATCHY FOG NOW DEVELOPING IN FAVORED MTN VALLEYS/HOLLOWS. TODAY/TONIGHT...AFOREMENTIONED HIGH PRESSURE BRIDGES ACROSS AREA TODAY WITH LIGHT TO MODERATE WNW FLOW ALONG WITH PLENTY OF SUN. LATEST OPERATIONAL SOLNS CONTINUE TO SHOW WEAK SFC BOUNDARY ACROSS CENTRAL ONTARIO/QUEBEC TO SAG SOUTHWARD LATER TODAY AND BECOME STATIONARY JUST NORTH OF BORDER TONIGHT. WEAK IMPULSE SLIDING ESE ALONG THIS BOUNDARY SHOULD FOR THE MOST PART TO STAY NORTH OF THE BORDER...BUT ENOUGH UNCERTAINTY TO MAINTAIN A SLIGHT CHC POP ALONG NORTHERN BORDER COUNTIES FOR TONIGHT. TEMPS SEASONAL FROM THE U70S TO L80S. WEDNESDAY INTO THURSDAY...STATIONARY FRONT REMAINS IN RELATIVELY THE SAME POSITION DURING THE PERIOD WITH SEVERAL WEAK IMPULSES POSSIBLY AFFECTING NORTHERN TIER ZONES WED NT AND THU WITH SOME BNDRY LYR INSTABILITY EVIDENT...BUT FOR THE MOST PART THE AREA SHOULD REMAIN DRY. 850 HPA TEMPS GRADUALLY RISE...AND BY THU AFT ARE IN THE 16-17C BALL PARK. THUS WILL GO SLIGHTLY ABOVE GUIDANCE BOTH WED AND THU AFT WITH WSW FLOW. JULY 4TH ONWARDS...LATEST OPERATIONAL GFS SOLN NOW OFFERING SLIGHTLY COOLER TEMPS ON FRI AS RAIN COOLED AIR FROM DECAYING MCS ACTIVITY ACROSS SOUTHERN CANADA AND HIGHER LEVEL RH FROM TS BILL TRAVERSES AREA. 850 HPA TEMPS ACTUALLY COOL SOMEWHAT WITH PLENTY OF MID TO HIGH LEVEL CLOUDS PRESENT. MOST OF ENERGY NOW APPEARS TO REMAIN WELL NORTH OF AREA HOWEVER...THUS WILL GO DRY AND SLIGHTLY COOLER...BUT ALL AND ALL GREAT HOLIDAY WX ANTICIPATED WITH ANY REMNANTS OF TS BILL SLIDING WELL SOUTH OF AREA. AFTERWARDS...REST OF EXTENDED UNCHANGED AND WILL MAINTAIN GOING CHC POPS ON SATURDAY AND DRY SUN/MON TIME FRAME WITH TEMPS GENERALLY WITHIN 2-3 DEGREES OF EARLY JULY NORMS. .BTV...NONE. JMG
NYZ026>031-034-035-087-VTZ001>012-016>019-291015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 417 AM EDT SUN JUN 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY A COLD FRONT WILL MOVE INTO NORTHERN NEW YORK THIS AFTERNOON AND ACROSS VERMONT TONIGHT. AS IT DOES...IT WILL INTERACT WITH AN INCREASINGLY UNSTABLE AIR MASS. THIS WILL ENHANCE THE POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON THROUGH ABOUT MIDNIGHT TONIGHT. GIVEN THE AMOUNT OF INSTABILITY THAT WILL DEVELOP LATER TODAY AND WINDS ALOFT STRENGTHENING BY THIS EVENING...SOME STORMS WILL BECOME MORE ORGANIZED AND HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS. THE MOST OPTIMAL TIME FOR THESE STRONGER STORMS WILL BE BETWEEN 200 PM AND 1000 PM. .DAYS TWO THROUGH SEVEN... THE COLD FRONT DESCRIBED ABOVE WILL BE EAST OF THE REGION AND HIGH PRESSURE WILL BUILD INTO THE NORTH COUNTRY. THE HIGH WILL PERSIST THROUGH AT LEAST MIDWEEK...SO NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. EVENSON
NYZ026>031-034-035-087-VTZ001>012-016>019-300400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1141 PM EDT SUN JUN 29 2003 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR ORANGE AND WINDSOR COUNTIES IN VERMONT UNTIL 1215 AM MONDAY... ...THE SEVERE THUNDERSTORM WARNING FOR ADDISON AND RUTLAND COUNTIES EXPIRED AT 1130 PM... AT 1130 PM EDT...AN AREA OF SEVERE THUNDERSTORMS EXTENDED FROM GRANVILLE TO PITTSFIELD...MOVING EAST AT 45 MPH. THESE STORMS WERE EXITING ADDISON AND RUTLAND COUNTIES BUT MOVING ACROSS THE GREEN MOUNTAINS INTO WINDSOR AND ORANGE COUNTIES. LOCATIONS IN THE PATH OF THIS STORM THROUGH 1215 AM MONDAY INCLUDE ROCHESTER...RANDOLPH AND BETHEL. DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. SLW
NYZ026>031-034-035-087-VTZ001>012-016>019-300415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1153 PM EDT SUN JUN 29 2003 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR ORANGE AND WINDSOR COUNTIES UNTIL 1215 AM EDT... AT 1145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF BRAINTREE TO 3 MILES EAST OF WEST BRIDGEWATER...MOVING EAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM THROUGH 1215 AM EDT INCLUDE RANDOLPH...BRIDGEWATER...BROOKFIELD...EAST RANDOLPH...WOODSTOCK... CHELSEA AND WEST HARTFORD. DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM. OTHER STORMS...FURTHER WEST IN SOUTHERN ADDISON AND NORTHERN RUTLAND COUNTIES WILL FOLLOW THESE FIRST STORMS BUT SHOULD BE WEAKER WITH TIME. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. SLW
The Burlington radar (KCXX), 12 km away, was scanning. The volume nearest the first event began at 07:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2003Every state in 2003This day in weather historyWarnings in Vermont, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366363.